MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09908
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during inspection of product stock it was found that the radiopaque band was not visible on six flexor introducer sheaths.There has been no report that any patient experienced adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.Twelve unused devices were affected, not six as originally reported.
 
Event or Problem Description
Additional information was received on 29jun2021.Thirteen unused devices were affected, not twelve or six as was previously reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during inspection of product stock it was found that the radiopaque band was not visible on thirteen flexor introducer sheaths.Investigation ¿ evaluation: a visual inspection and functional testing of the returned unused devices was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.Although the used complaint device was not received, the user facility returned 13 unused devices from the complaint lot to cook for investigation.Physical examination of the returned unused devices confirmed no presence of the radiopaque band at the distal end all complaint devices.During tabletop testing, the caps were disassembled from check-flo valves, which showed that the radiopaque band was present just below the flares.Per the device drawing, the radiopaque marker should be 2-3mm from the distal tip of the sheath.Results from the device failure analysis are evidence that the devices were manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A database search for complaints on the reported lot found 11 additional complaints from the field that were reported for the same failure mode (reported under manufacturer report # 1820334-2021-01506, 1820334-2021-01515, 1820334-2021-01516, 1820334-2021-01517, 1820334-2021-01518, 1820334-2021-01512, 1820334-2021-01513, 1820334-2021-01514, 1820334-2021-01519, 1820334-2021-01520, and 1820334-2021-01521).At this time, cook concluded that that complaint device is non-conforming and that additional non-conforming product from this lot exists in the field.Cook also reviewed product labeling.The product ifu does not provide information related to the reported failure mode.A device master record (dmr) review was performed, and device drawings, manufacturing instructions, and quality control procedures associated with the complaint were identified.As a new quality control inspection step was implemented via a previously opened capa after the complaint device lot was manufactured, cook has concluded that sufficient inspection activities are now in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that a manufacturing deficiency contributed to this incident.The investigation determined that two lots were manufactured incorrectly.A recall-removal was initiated for the two affected lots.Investigation into complaint and nonconformance history found no evidence of additional affected lots.The failure mode is highly detectable by end users, and a new inspection step was implemented 01jun2021.The complaint lots were manufactured prior to implementation of the inspection step.The operator responsible for nonconforming devices was retrained to applicable procedures.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12016904
Report Number1820334-2021-01526
Device Sequence Number11610078
Product Code DYB
UDI-Device Identifier00827002099081
UDI-Public(01)00827002099081(17)240331(10)13861362
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberG09908
Device Catalogue NumberKCFW-6.0-35-45-RB
Device Lot Number13861362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/18/2021
06/29/2021
10/04/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date06/22/2021
06/29/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1